Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 245, NWS Philadelphia/Mount Holly

August 13, 2008Berks County, Lehigh County, Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 13, 2008, 9:26 PM EDT for Berks County, Lehigh County, Pennsylvania. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2008, 9:26 PM EDT (01:26 UTC)
Expired
Aug 13, 2008, 10:30 PM EDT
In force
64 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Berks County, PA, Lehigh County, PA

The radar

The Philadelphia radar (KDIX), 148 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2008-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2008-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1754 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPHI 140126
SVRPHI
PAC011-077-140230-
/O.NEW.KPHI.SV.W.0245.080814T0126Z-080814T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
926 PM EDT WED AUG 13 2008

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BERKS COUNTY IN EASTERN PENNSYLVANIA...
  NORTHWESTERN LEHIGH COUNTY IN EASTERN PENNSYLVANIA...

* UNTIL 1030 PM EDT

* AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND     
  DAMAGING WINDS.  THIS   STORM WAS LOCATED NEAR LENHARTSVILLE...OR  
  ABOUT 17 MILES NORTH OF   READING...AND MOVING NORTHEAST AT 19 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WANAMAKERS BY 945 PM...
  NEW TRIPOLI AND 7 MILES NORTHWEST OF CLAUSSVILLE BY 1000 PM...
  SCHNECKSVILLE BY 1015 PM...
  EMERALD AND NEFFS BY 1020 PM...

THUNDERSTORMS ARE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH MAY
RESULT IN LOCALIZED AREAS OF FLOODING. DO NOT DRIVE IN AREAS WHERE
WATER IS CROSSING THE ROAD.

LAT...LON 4059 7602 4061 7602 4061 7601 4063 7601
      4065 7599 4078 7566 4068 7554 4045 7591
      4058 7603
TIME...MOT...LOC 0126Z 229DEG 17KT 4059 7591

$$

RPW
1 follow-up statement
000 
WWUS51 KPHI 140217
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1017 PM EDT WED AUG 13 2008

PAC011-140227-
/O.CAN.KPHI.SV.W.0245.000000T0000Z-080814T0230Z/
BERKS PA-
1017 PM EDT WED AUG 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BERKS COUNTY IS
CANCELLED...

LAT...LON 4078 7566 4075 7562 4074 7562 4071 7558
      4068 7562 4074 7574 4073 7575
TIME...MOT...LOC 0217Z 224DEG 19KT 4076 7561

$$

PAC077-140230-
/O.CON.KPHI.SV.W.0245.000000T0000Z-080814T0230Z/
LEHIGH PA-
1017 PM EDT WED AUG 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTH CENTRAL LEHIGH COUNTY...

AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR EMERALD...OR 7 MILES SOUTHEAST OF
LEHIGHTON...MOVING NORTH AT 15 MPH.

LAT...LON 4078 7566 4075 7562 4074 7562 4071 7558
      4068 7562 4074 7574 4073 7575
TIME...MOT...LOC 0217Z 224DEG 19KT 4076 7561

$$

RPW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:30 PM EDT, 4 hours 56 minutes earlier.

Area forecast discussion, Aug 13, 4:30 PM EDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 PM EDT WED AUG 13 2008

.SYNOPSIS...
WEAK HIGH PRESSURE AT THE SURFACE WILL GIVE WAY TO LOW PRESSURE
DEVELOPING FROM THE SOUTHWEST TONIGHT, AS UPPER LEVEL LOW PRESSURE
ALSO ACTS ON THE AREA. A LOW PRESSURE CENTER WILL MOVE BY TO THE
SOUTH AND EAST TONIGHT AND EARLY THURSDAY. A FRONT FROM NEW
ENGLAND TO THE EASTERN TENNESSEE VALLEY WILL APPROACH SLOWLY LATER
THURSDAY THROUGH FRIDAY AND MOVE OFF THE COAST FRIDAY NIGHT. HIGH
PRESSURE IS EXPECTED TO MOSTLY PREVAIL OVER THE WEEKEND AND EARLY
NEXT WEEK, BUT ANOTHER FRONT COULD AFFECT THE REGION BY MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A FEW DISTINCT MECHANISMS WILL AFFECT OUR AREA THIS EVENING AND
OVERNIGHT. JUST TO THE SOUTH OF OUR AREA ARE SOME SHOWERS
ASSOCIATED WITH THE CLOSED LOW MOVING OFF THE CENTRAL MID ATLANTIC
COAST. ONLY HIGH CLOUDS SHOULD AFFECT OUR SOUTHERN AREAS FROM THIS
FORCING MECHANISM. AT LATE AFTERNOON, A NARROW BAND OF SHOWERS AND
POSSIBLE THUNDERSTORMS HAD FORMED OVER THE SOUTHERN PART OF OUR
CENTRAL ZONES. THIS WAS IN RESPONSE TO THE BACKING UPPER FLOW AND
APPROACHING MID LEVEL SHORT WAVE COMBINING WITH A MODERATELY
UNSTABLE AFTERNOON AIRMASS. SOME MORE CONVECTION WAS TRYING TO
DEVELOP JUST NORTH OF OUR AREA, WHILE A LINE OF CONVECTION WAS
WELL NORTH OVER UPSTATE NEW YORK. THE NET RESULT FORESEEN IS THAT
THE DIURNAL EFFECTS SHOULD LESSEN, BUT AS UPPER FORCING WILL
CONTINUE OVERNIGHT, AND A SURFACE FRONT DEVELOPS INTO THE AREA
FROM THE SOUTHWEST, SLIGHT CHANCE PROBABILITIES WILL BE CONTINUED
FOR TONIGHT AS MOSTLY MID AND HIGH LEVEL CLOUDS INCREASE.

IN ADDITION, THE LOW LEVEL FLOW HAS BECOME MORE SOUTHERLY AS THE
AFTERNOON HAS PROGRESSED, BUT A MAJORITY OF THE MOS GUIDANCE
CONTINUES TO SHOW A FLOW EITHER FROM THE SOUTH OR JUST EAST OF
SOUTH, AND THIS COULD AID IN ANY FOG AND LOW CLOUD FORMATION
OVERNIGHT NEAR THE OCEAN AND BAY. PATCHY FOG HAS BEEN INCLUDED FOR
OUR EASTERN ZONES AFTER MIDNIGHT.

MOS TEMPERATURES DID NOT OFFER MUCH IN THE WAY OF DIVERGENT SOLUTIONS
FOR TONIGHT AND WERE ACCEPTED.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
A CONTINUATION OF WEAK (OR WEAK-MODERATE) FORCING MECHANISMS IS
FORECAST FOR THURSDAY. BETTER CONVERGENCE AND UPPER WIND FLOW
APPEARS TO AFFECT OUR NORTHERN ZONES, WHERE A 30 POP WAS USED, AND
20 WAS CONTINUED CENTRAL AND SOUTH. THE WEAK SURFACE FRONT OR LEE
SIDE TROUGH DEVELOPING TONIGHT ALSO COULD ACT AS A FOCUSSING
MECHANISM FOR OUR WESTERN AND NORTHWESTERN ZONES THURSDAY. THEN,
AS THE UPPER LOW ROTATES SOUTHEASTWARD INTO OUR AREA AND ACTS ON
THE LOW LEVEL CONVERGENT ZONE, FRIDAY APPEARS TO BE A BUSY DAY
CONVECTION-WISE. PROBABILITIES WERE INCREASED SLIGHTLY TO LIKELY
NORTH AND CENTRAL, AND KEPT HIGH CHANCE SOUTH FOR FRIDAY
AFTERNOON AND EVENING. ENHANCED WORDING WAS NOT USED IN THE ZONES
AT THIS TIME, BUT WAS INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK
TO SERVE AS A LEADING INDICATOR.

HIGH TEMPERATURES THURSDAY WERE HEDGED TOWARD THE WARMER GFS AND
NGM MOS WITH PERHAPS A MODERATE AMOUNT OF SUN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE FRONT LOOKS LIKE ITS A BIT SPEEDIER TO DEPART THE AREA THAN A
COUPLE OF DAYS AGO, SO THE HIGHER POPS WERE CONFINED TO THE
EVENING PERIOD, WITH JUST A CHANCE OVERNIGHT. WITH SURFACE HIGH
PRESSURE BUILDING, POPS WERE LEFT OUT FOR NOW FOR THE WEEKEND, BUT
IF THE SAME PATTERN HOLDS, I.E. AN UNSTABLE AIRMASS IN A NORTHWEST
FLOW, WE COULD NEED ISOLATED TO SCATTERED AFTERNOON AND EVENING
POPS AT SOME POINT, ESPECIALLY FOR SATURDAY UNTIL UPPER HEIGHTS
BUILD AND THE FLOW FLATTENS A BIT SUNDAY AND MONDAY.

ANOTHER FRONT COULD AFFECT THE AREA BY WEDNESDAY.

HYDROMETEOROLOGICAL PREDICTION CENTER TEMPERATURES AND WINDS WERE
USED LIBERALLY THROUGH THE EXTENDED PERIOD THIS MATCHED GFS MOS
EXTENDED NUMBERS PRETTY WELL FOR MOST TIME PERIODS.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AN AREA OF LOW PRESSURE OFF THE CAROLINA COAST ALONG WITH A
DISTURBANCE APPROACHING FROM THE WEST WILL CONTINUE TO TOSS SOME
CLOUDS OUR WAY THROUGH TONIGHT. THE MID TO HIGH LEVEL CLOUDS
ACTUALLY THINNED SOME THIS AFTERNOON, WHICH ALLOWED FOR ADDITIONAL
SURFACE HEATING AND CUMULUS DEVELOPMENT. WHILE AN ISOLATED SHOWER
OR STORM WILL POP UP INTO THE EVENING, COVERAGE IS VERY SMALL TO
NOT REALLY INCLUDE AT THE TERMINALS /EXCEPT A VCSH AT KILG AS A
CELL IS NEAR THERE AS OF 1915Z/. AS THE DISTURBANCE NEARS OUR AREA
TONIGHT INTO THURSDAY, THERE IS THE POTENTIAL FOR A SHOWER OR
STORM ONCE AGAIN, HOWEVER COVERAGE WOULD SEEM RATHER SMALL TO
WARRANT A MENTION AT THIS TIME. THE SOUTHERLY FLOW WILL TEND TO
DIMINISH THROUGH THE EVENING AS DECOUPLING OCCURS, HOWEVER THE
SURFACE WINDS WILL BE MORE SOUTHEASTERLY FOR AWHILE THIS EVENING
BEFORE SETTLING DOWN ESPECIALLY AT KACY AND KILG DUE TO A SEA
BREEZE AND BAY BREEZE RESPECTFULLY. REGARDING CLOUD COVER TONIGHT,
WE SHOULD LOSE A GOOD AMOUNT OF THE CUMULUS WITH THE LOSS OF
DAYTIME HEATING HOWEVER SOME MID TO HIGH LEVEL CLOUDS WILL BE
STREAMING ACROSS THE AREA. THERE ARE SOME INDICATIONS THAT SOME
LOW CLOUDS AND FOG DEVELOP AFTER MIDNIGHT, HOWEVER CONFIDENCE IS
RATHER LOW WITH THIS GIVEN THE DIFFERENCES IN THE MODELS. IT
APPEARS THAT DESPITE INCREASING MOISTURE, A WEALTH OF LOW CLOUDS
AND FOG WILL NOT DEVELOP. WE ONLY PLACED SOME FOG AND A MENTION OF
FEW LOWER CLOUDS /MOSTLY MVFR/ IN A TEMPO GROUP AT SOME TERMINALS,
MAINLY BASED ON CLIMATOLOGY. OTHERWISE, VFR CONDITIONS ARE
EXPECTED.

ON THURSDAY, AN UPPER-LEVEL TROUGH WILL BE EDGING CLOSER TO OUR
AREA. THIS IS EXPECTED TO PROMOTE CUMULUS DEVELOPMENT ESPECIALLY
ONCE DAYTIME HEATING GETS GOING. WE MAY SEE SOME ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS POPPING UP, PARTICULARLY CLOSER
TO KABE AND KRDG. AS OF NOW, THIS SHOULD OCCUR AFTER 18Z. A LIGHT
WEST TO NORTHWESTERLY WIND SHOULD INCREASE SOME AND TEND TO SHIFT TO
THE SOUTHWEST BY LATER IN THE DAY AT MOST TERMINALS. A SEA BREEZE
MAY AFFECT KACY WITH PERHAPS A BAY BREEZE ARRIVING AT KILG.

OUTLOOK...
THE UPPER-LEVEL TROUGH AND ASSOCIATED SURFACE FRONT IS FORECAST TO
BECOME BETTER DEFINED ON FRIDAY. THIS SHOULD LEAD TO MORE NUMEROUS
SHOWERS AND THUNDERSTORMS, SOME OF WHICH COULD BE LOCALLY GUSTY.
SOME LOCALIZED FOG WILL BE POSSIBLE EACH LATE NIGHT/EARLY MORNING
THROUGH SUNDAY MORNING. HIGH PRESSURE BUILDS IN FOR SATURDAY AND
SUNDAY, WITH A COLD FRONT GRADUALLY NEARING TOWARD THE MIDDLE OF
NEXT WEEK.

&&

.MARINE...
A SOUTHERLY FLOW GENERALLY 10 KNOTS WILL CONTINUE TO DOMINATE THE
WATERS INTO TONIGHT, ALTHOUGH THE WIND SHIFTED TO SOUTHEASTERLY
EARLIER UP DELAWARE BAY. AN AREA OF LOW PRESSURE WILL MOVE FROM OFF
THE CAROLINA COAST THIS EVENING TO WELL OFF THE NEW JERSEY COAST
OVERNIGHT AND THURSDAY MORNING. THIS WILL ALLOW THE SOUTHERLY FLOW
TO GRADUALLY TURN TO THE NORTH OVERNIGHT AS THE STORM SYSTEM PASSES
TO OUR EAST. DESPITE THE STORM GRADUALLY STRENGTHENING AS IT SLIDES
TO OUR EAST TONIGHT, FORECAST SOUNDINGS INDICATE NOT MUCH IN THE WAY
OF INCREASING SURFACE WINDS AS THE TRUE GRADIENT REMAINS WELL EAST.
THE WINDS WILL THEN SHIFT AROUND TO THE WEST DURING THURSDAY AS WE
LOSE THE INFLUENCE OF THE OCEAN STORM. THE FLOW MAY BECOME WEAK
ENOUGH WHERE IT SHIFTS TO ONSHORE ESPECIALLY NEARSHORE IN THE
AFTERNOON AND CHANNELS UP DELAWARE BAY.

THE NEXT STORM SYSTEM WILL BE APPROACHING ON THURSDAY IN THE FORM OF
AN AMPLIFYING UPPER-LEVEL TROUGH. THIS FEATURE WILL PUSH A FRONTAL
BOUNDARY OUR WAY FRIDAY. THE SOUTHERLY FLOW IS EXPECTED TO INCREASE
AHEAD OF THIS, HOWEVER MODEST AT BEST ATTM AS FORECAST SOUNDINGS DO
NOT HINT AT A WELL PRONOUNCED LOW-LEVEL JET. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS ON FRIDAY, SOME
OF WHICH COULD BE LOCALLY GUSTY. HIGH PRESSURE GRADUALLY BUILDS
TOWARD OUR AREA SATURDAY, THEN SETTLES SOUTH AND EAST SUNDAY INTO
MONDAY. NO HEADLINES ARE ANTICIPATED AT THIS TIME THROUGH THE
PERIOD, AND WE STAYED FAIRLY CLOSE TO CONTINUITY FOR SEAS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...GORSE
MARINE...GORSE
Hazardous weather outlook, Aug 13, 3:35 PM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EDT WED AUG 13 2008

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-142000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
335 PM EDT WED AUG 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS FRIDAY AND FRIDAY EVENING MAY BE STRONG, AND
PRODUCE HEAVY RAIN, GUSTY WINDS, HAIL, AND DANGEROUS CLOUD TO
GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-142000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
335 PM EDT WED AUG 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS FRIDAY AND FRIDAY EVENING MAY BE STRONG, AND
PRODUCE HEAVY RAIN, GUSTY WINDS, HAIL, AND DANGEROUS CLOUD TO
SURFACE LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 13, 8:48 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
848 PM EDT WED AUG 13 2008

PAZ060-140145-
BERKS PA-
848 PM EDT WED AUG 13 2008

...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...

AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF READING...MOVING NORTHEAST
AT 21 MPH. THE THUNDERSTORM WILL BE NEAR CENTERPORT...SHOEMAKERSVILLE
AROUND 900 PM...LENHARTSVILLE...FLEETWOOD AROUND 915 PM...KUTZTOWN
AND LYONS AROUND 930 PM.

HEAVY RAIN WILL FALL FROM THIS STORM...CAUSING WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM MAY ALSO PRODUCE SMALL HAIL.

RPW

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 10:24 PM EDTSevere Thunderstorm WarningPHICarbon, Lehigh, Monroe, Northampton36 min
Aug 14, 2:37 PM EDTSevere Thunderstorm WarningPHIMonroe38 min
Aug 14, 2:43 PM EDTSevere Thunderstorm WarningPHILehigh34 min
Aug 14, 3:50 PM EDTAreal Flood AdvisoryPHIBerks, Carbon, Lehigh, Monroe, Northampton3 hr
Aug 14, 4:29 PM EDTFlash Flood WarningPHIBerks4 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.